Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


can I get too much probiotics?
May 23, 2012

I have acites (testing for liver transplant. co-infected with hiv t-cell 250 non-detectable. meds are as such:acyclovir, bactrim,emtriva,furosemide,isentress,pantoprazole,spironolactone, sustiva and zofran. im taking coq 10 and yakult and activia. is there too much pro-biotics? side effects and interaction with meds?

Response from Dr. Henry

Probiotics can help with gut function. Taking live culture yogurt can help some patients gut function. There is minimal published data pertaining to your situation. I have observed some patients develop chronic loose stools/gas from taking excessive probiotics in pill form and occasionally when taking probiotic milk/yeast products (some had lactose deficiency). I would inform your care givers of your probiotic and other alternative/complementary medicine use so they can monitor for development of any problems that could be linked to use of probiotics. KH



Previous
interaction of coq 10 in hiv/ hepc
Next
Head sweating at night

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement